MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120144
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure for the stenosis of the right anterior venous trunk, the balloon allegedly detached from the catheter and remained partially inflated at the interior of the vena cava.It was further reported that there were difficulties in retracting the device as the balloon was detached from the catheter shaft and became stuck at the partially swollen treatment site.Reportedly, the balloon was completely removed from the patient using vascular snare and biopsy forceps.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 01/2026).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Six photos were provided by the customer and reviewed.First four images and the sixth image show the balloon has been completely detached and retrieved by snare retriever tool.Fifth photo shows the balloon can be seen detached completely from the catheter exposing the inner guide wire lumen and the detached balloon was retrieved by using the snare retriever tool.No other anomalies noted.As the submitted photos show the evidence of balloon detachment and the detached balloon was retrieved with the snare retriever tool.Therefore, the investigation confirmed for the reported balloon detachment and identified removal difficulty of detached balloon.However, the investigation remains inconclusive for the balloon entrapment as no objective evidence was observed on the submitted photos.A definitive root cause for the reported entrapment, detachment issue and identified difficult to remove issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4 (expiry date: 01/2026), g3, h6 (method).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in right anterior venous, the balloon allegedly had detached from the catheter and remained partially inflated at the interior of the vena cava.It was further reported that the balloon was allegedly stuck in the partially swollen treatment site.Reportedly, the balloon had to be deflated with serrated biopsy forceps by tearing the balloon and the balloon was retrieved via a loop catheter.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Six photos were provided by the customer and reviewed.First four images and the sixth image show the balloon has been completely detached and retrieved by snare retriever tool.Fifth photo shows the balloon can be seen detached completely from the catheter exposing the inner guide wire lumen and the detached balloon was retrieved by using the snare retriever tool.No other anomalies noted.As the submitted photos show the evidence of balloon detachment and the detached balloon was retrieved with the snare retriever tool.Therefore, the investigation confirmed for the reported balloon detachment and identified removal difficulty of detached balloon.However, the investigation remains inconclusive for the balloon entrapment as no objective evidence was observed on the submitted photos.A definitive root cause for the reported entrapment, detachment issue and identified difficult to remove issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18241106
Report Number2020394-2023-01118
Device Sequence Number6983912
Product Code DQY
UDI-Device Identifier00801741060762
UDI-Public(01)00801741060762(11)230119(17)260119(10)93NH0154
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Catalogue NumberATG120144
Device Lot Number93NH0154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer01/18/2024
06/13/2024
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date01/22/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown